Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 18, 2021, 10:26 AM EDT. It was in force for 94 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2021, 10:26 AM EDT (14:26 UTC)
- Expired
- Apr 18, 2021, 12:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Jacksonville radar (KJAX), 143 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 10:41 AM EDT | HAIL 1.5 | 3 S Flagler Beach, FL | BROADCAST MEDIA RELAYED PHOTOS OF UP TO PING PONG SIZE HAIL SHARED THROUGH SOCIAL MEDIA NEAR JOHN ANDERSON HWY AND WALTER BROADMAN RD |
| Apr 18, 10:41 AM EDT | HAIL 1 | 6 Nnw Ormond By The Sea, FL | TRAINED SPOTTER REPORTED 0.5 INCH TO 1 INCH HAIL ALONG THE VOLUSIA/FLAGLER COUNTY LINE, BUT ON THE VOLUSIA SIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
985
WHUS52 KMLB 181426
SMWMLB
AMZ550-570-181600-
/O.NEW.KMLB.MA.W.0029.210418T1426Z-210418T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1026 AM EDT Sun Apr 18 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
* Until noon EDT.
* At 1025 AM EDT, a strong thunderstorm was located 14 nm southwest
of Palm Coast, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Ormond-By-the-Sea, Ormond Beach, Holly Hill, Beverly Beach and
Daytona Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2948 8036 2919 8023 2913 8098 2942 8113
2943 8110 2943 8112 2944 8111 2945 8111
2945 8112 2946 8112 2946 8113 2948 8081
TIME...MOT...LOC 1425Z 271DEG 35KT 2938 8135
HAIL...<.75IN
WIND...>34KTS
$$
Smith1 follow-up statement
216
FZUS72 KMLB 181505
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
1105 AM EDT Sun Apr 18 2021
AMZ550-570-181600-
/O.CON.KMLB.MA.W.0029.000000T0000Z-210418T1600Z/
1105 AM EDT Sun Apr 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL NOON EDT...
For the following areas...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
At 1105 AM EDT, a severe thunderstorm was located near
Ormond-By-the-Sea, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater and large hail.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible. Large hail could result in injury and damage to
boats.
Locations impacted include...
Ormond-By-the-Sea, Ormond Beach and Holly Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2948 8036 2919 8023 2913 8098 2942 8113
2943 8110 2943 8112 2944 8111 2945 8111
2945 8112 2946 8112 2946 8113 2948 8081
TIME...MOT...LOC 1505Z 271DEG 35KT 2937 8094
HAIL...>.75IN
WIND...>34KTS
$$
SmithWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:17 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 18, 10:17 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1017 AM EDT Sun Apr 18 2021 .DISCUSSION... Morning fog has dissipated but low clouds continue across east central FL. A few showers have developed over Lake and Putnam counties and are moving to the northeast and east this morning. This is just the beginning of an active few days in store for our area. As a frontal boundary lingers and moves north and south over the area, rounds of showers and storms will affect mainly the northern counties from Lake-Volusia to Orange, Seminole and northern Brevard. These storms will produce occasional to frequent lightning, heavy rain amounts of one to two inches, as well as wind gusts up to 45 to 50 mph and small hail. For Okeechobee and Treasure Coast counties, activity will be limited if any and consist of showers later this afternoon. && .AVIATION... Low cigs have affected some of the terminals and it should improve this morning across the KVRB-KSUA. However, as the day progresses, SHRA will move in across the northern sites of KLEE, KDAB, KSFB with TSRA impacting these sites late this morning and afternoon. This activity will then impact KMCO/KISM and possibly KTIX. From KMLB-KSUA, low confidence of timing and coverage decreases from north to south. Amendments will be issue as activity evolves. && .MARINE... Winds this morning were 10-15 knots with seas 2-3 ft. However, as convection over east central FL reaches the Atlantic waters, scattered to numerous showers and some embedded lightning storms will reach mainly the waters north of Port Canaveral into the evening. These will locally increase winds and seas. For the nearshore waters, a lingering swell of 10-11 seconds will keep choppy conditions near inlets. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 64 75 63 / 80 80 80 60 MCO 88 68 78 66 / 70 70 80 60 MLB 88 68 82 67 / 40 60 80 60 VRB 90 70 85 66 / 30 50 80 60 LEE 83 67 75 65 / 80 80 80 60 SFB 84 66 77 65 / 70 80 80 60 ORL 86 69 79 67 / 70 80 80 60 FPR 91 67 86 67 / 20 40 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Smith/Leahy/Haley
Hazardous weather outlook, Apr 18, 3:12 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 312 AM EDT Sun Apr 18 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 312 AM EDT Sun Apr 18 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and a few lightning storms will move eastward across central Florida this morning, and through the afternoon with development somewhat southward with time. The primary threats within any storms which develop will be occasional to frequent cloud to ground lightning, small hail and storm wind gusts up to 45 mph. The main areas for storms will continue to be Lake and Volusia counties, with eventual development toward Kissimmee, metro Orlando and portions of the Space Coast during the afternoon into early evening. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly north of Kissimmee and metro Orlando. These low spots will create possible driving hazards, as rain amounts of 1 to 2 inches will be possible locally by this evening. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then push offshore of the Volusia and Brevard coasts during this afternoon mainly north of Port Canaveral. Any storms will be capable of producing briefly strong winds, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. High coverage of showers and storms will continue early in the week across the northern counties, then spread southward across all of east central Florida through Monday and Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Event rain totals of 3 to 4 inches will be possible in some areas the first half of the week. A Moderate Risk of rip currents is expected at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
In the hours before
Special weather statement, Apr 18, 10:14 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021
FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...
At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Apr 17, 8:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 18, 10:14 AM EDT | Special Weather Statement | MLB | Flagler | 61 min |
| Apr 18, 7:13 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Apr 18, 7:57 PM EDT | Special Weather Statement | MLB | Volusia | 63 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.